MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBSIDIO; VASCULAR EMBOLIZATION DEVICE

BOSTON SCIENTIFIC CORPORATION OBSIDIO; VASCULAR EMBOLIZATION DEVICE
Model Number M0013972101010
Medical Device Problem Codes Material Separation (1562); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolism/Embolus (4438); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that material separation occurred resulting in sequela of the non-target embolization.Obsidio was selected for an embolization procedure to treat a distal gastroduodenal artery (gda) bleed.During the procedure, 0.2ml of obsidio was delivered using the standard delivery technique.After injecting a significant cast of obsidio into the gda measuring 2.5mm, a large piece of the cast material dislodged and embolized more than one non-target distal liver vessels.A follow up computerized tomography (ct) scan was performed.Sequela of the non-target embolization to the hepatic arteries occurred.Obsidio conformable embolic was used to complete the procedure.There were no interventions and no patient complications.
 
Additional Manufacturer Narrative
B3: date of event: no date provided, used the first date in the month of the aware date.Good faith effort attempts were made to try and retrieve the device information and additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that material separation occurred resulting in sequela of the non-target embolization.Obsidio was selected for an embolization procedure to treat a distal gastroduodenal artery (gda) bleed.During the procedure, 0.2ml of obsidio was delivered using the standard delivery technique.After injecting a significant cast of obsidio into the gda measuring 2.5mm, a large piece of the cast material dislodged and embolized more than one non-target distal liver vessels.A follow up computerized tomography (ct) scan was performed.Sequela of the non-target embolization to the hepatic arteries occurred.Obsidio conformable embolic was used to complete the procedure.There were no interventions and no patient complications.It was further reported that the vessel was within vessel size range.Obsidio was not deployed to the origin of the gda.Upon removal of the microcatheter, obsidio fragmented and migrated a good distance distally into gastroepiploic.The physician clarified there was not non-target embolization to the hepatic arteries.Coils were placed to finish the embolization of the gda.
 
Additional Manufacturer Narrative
B5: describe event or problem: additional information correction to h6 patient codes (1): code updated from embolism/embolus to no clinical signs, symptoms or conditions correction to h6 impact codes (2): code serious injury/illness/impairment removed.B3: date of event: no date provided, used the first date in the month of the aware date.Good faith effort attempts were made to try and retrieve the device information and additional details regarding the reported event, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
B5: describe event or problem: additional information.Correction to date of event: updated from (b)(6) 2025 to (b)(6) 2025.D6a: implant date: populated date.A6: race: populated race.B7: other relevant history: added other relevant history.Good faith effort attempts were made to try and retrieve the device information and additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that material separation occurred resulting in sequela of the non-target embolization.Obsidio was selected for an embolization procedure to treat a distal gastroduodenal artery (gda) bleed.During the procedure, 0.2 ml of obsidio was delivered using the standard delivery technique.After injecting a significant cast of obsidio into the gda measuring 2.5 mm, a large piece of the cast material dislodged and embolized more than one non-target distal liver vessels.A follow up computerized tomography (ct) scan was performed.Sequela of the non-target embolization to the hepatic arteries occurred.Obsidio conformable embolic was used to complete the procedure.There were no interventions and no patient complications.It was further reported that the vessel was within vessel size range.Obsidio was not deployed to the origin of the gda.Upon removal of the microcatheter, obsidio fragmented and migrated a good distance distally into gastroepiploic.The physician clarified there was not non-target embolization to the hepatic arteries.Coils were placed to finish the embolization of the gda.It was further reported that prior to the embolization with obsidio embolic, the target vessel was not embolized with any other embolic agent.The target vessel was embolized using a non-boston scientific micro catheter.The target vessel occluded within the expected area after embolization with obsidio confirmed via angiography.On (b)(6) 2025, the subject was discharged.
 
Event or Problem Description
It was reported that material separation occurred resulting in sequela of the non-target embolization.Obsidio was selected for an embolization procedure to treat a distal gastroduodenal artery (gda) bleed.During the procedure, 0.2ml of obsidio was delivered using the standard delivery technique.After injecting a significant cast of obsidio into the gda measuring 2.5mm, a large piece of the cast material dislodged and embolized more than one non-target distal liver vessels.A follow up computerized tomography (ct) scan was performed.Sequela of the non-target embolization to the hepatic arteries occurred.Obsidio conformable embolic was used to complete the procedure.There were no interventions and no patient complications.It was further reported that the vessel was within vessel size range.Obsidio was not deployed to the origin of the gda.Upon removal of the microcatheter, obsidio fragmented and migrated a good distance distally into gastroepiploic.The physician clarified there was not non-target embolization to the hepatic arteries.Coils were placed to finish the embolization of the gda.It was further reported that prior to the embolization with obsidio embolic, the target vessel was not embolized with any other embolic agent.The target vessel was embolized using a non-boston scientific micro catheter.The target vessel occluded within the expected area after embolization with obsidio confirmed via angiography.On (b)(6) 2025, the subject was discharged.It was further reported that no device deficiency or adverse event occurred during the index procedure.Hence, complaint has been withdrawn for the same.
 
Additional Manufacturer Narrative
B5: describe event or problem: additional information.

Brand Name
OBSIDIO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
OBSIDIO, INC.
2 scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21424962
Report Number2124215-2025-09462
Device Sequence Number20774364
Product Code KRD
UDI-Device Identifier00191506043124
UDI-Public(01)00191506043124
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0013972101010
Device Catalogue NumberM0013972101010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer04/08/2025
04/24/2025
05/29/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date05/05/2025
05/21/2025
06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age78 YR
Patient SexFemale
Patient RaceWhite